| Model Number |
470195 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
Chemical Exposure (2570); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: customer reports two (2) chemotherapy incidents.Event 1: it was reported that during chemotherapy of busulfan, the product leaked.The lower y-site leaked.Chemo leaked on patients arm, shirt and bed.No injury reported.Event 2, will be reported via mfr report number: 2523676-2020-00081 for the second event, it was reported that the nurse noted that the product was leaking.The line was paused and changed.Chemotherapy drug involved was not provided.No injury reported.
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).Three (3) samples in total were returned for evaluation.One sample was used with packaging, two samples were unused with packaging.The used sample was visually inspected per specification and it was noted the lower caresite lure access device (y-site) had a crack on the threads.The used sample was also tested for leakage per specifications with failing results.The remaining two unused samples were tested for leakage per specifications with passing results.Based on the evaluation results the reported defect was confirmed.The exact root cause could not be determined at this time.However, incidents of cracked/leaking valves can be caused by several factors, including but not limited to the product being subjected to aggressive solvents/drugs, excessive mechanical stresses (over-tightening or frequent set manipulation), or other various unforeseen circumstances during the clinical application.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.In addition, review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.Furthermore, the house retain samples were tested per specifications and no defects were observed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.